Explore BrainMass
Share

Herapin as a High-Alert Medication

This content was STOLEN from BrainMass.com - View the original, and get the already-completed solution here!

Discuss why heparin is identified as a high-alert medication by the Institute for Safe Medical Practice. You must search the internet, find a case with a bad outcome as a result of a medication error involving heparin, and write a synopsis about the case. Include how this error could have been prevented.

© BrainMass Inc. brainmass.com October 25, 2018, 8:55 am ad1c9bdddf
https://brainmass.com/health-sciences/medicine/heparin-high-alert-medication-557541

Solution Preview

Misuse of the drug Heparin, a blood thinner, has resulted in several lawsuits. Please access this link to read a very sad article involving the death of a 23-month old baby who died as a result of accidently receiving a deadly overdose of this drug.

http://www.jrlawfirm.com/news/dallas-toddler-dies-after-heparin-medication-error-at-hospital-20100429.cfm

The overdose was a direct mistake on the part of the hospital. The 23 month old child was very ill and in in need of multiple transplants, including a liver and kidney. Her parents felt confident about the reputation of the hospital and their ability to conduct organ transplant surgeries. By the negligence of the ...

Solution Summary

The solution discusses heparin as a high-alert medication.

$2.19